MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER C&S PRESERVATIVE URINE TUBE; TRANSPORT CULTURE MEDIUM

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER C&S PRESERVATIVE URINE TUBE; TRANSPORT CULTURE MEDIUM
Catalog Number 364951
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown, medical device lot #: 9315367, medical device expiration date: 2021-05-31, device manufacture date: 2019-11-11.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported during use the bd vacutainer® c&s preservative urine tube experienced erroneous results.The following information was provided by the initial reporter was translated from (b)(6) to english: the customer stated ¿(b)(6) year old female patient, goes to the laboratory.Sample is received verifying compliance with collection requirements (pre-cleaning, medium stream urine, sample reception time less than 2 hours from collection, without consumption or application of antibiotics or antiseptics).The sample is processed and it proceeds to sow in enrichment, selective and differential media.The following urinary sediment is observed: epithelial cells: 48 cél / ul leukocytes: greater than 500 cél / ul erythrocytes: 82 cél / ul bacteria: rare urinary sediment is confirmed by means of flow cytometry, checking for the presence of bacteria and with a preliminary result of pure population of gram negative on histograms.Gram staining is performed by checking the reported population by cytometry.After the 24 hour incubation period ended, no development of bacterial colonies was observed; the modified enrichment technique for biofilm-forming bacteria is carried out and it is left in incubation for 24 hours.After the incubation time, no growth was observed.It is worth mentioning that it is not the first time that we have such a case.¿.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for the investigation.Due to no samples and/ or photos being received, the manufacturing investigation was limited.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.
 
Event or Problem Description
It was reported during use the bd vacutainer® c&s preservative urine tube experienced erroneous results.The following information was provided by the initial reporter was translated from spanish to english: the customer stated ¿34-year-old female patient, goes to the laboratory.Sample is received verifying compliance with collection requirements (pre-cleaning, medium stream urine, sample reception time less than 2 hours from collection, without consumption or application of antibiotics or antiseptics).The sample is processed and it proceeds to sow in enrichment, selective and differential media.The following urinary sediment is observed: epithelial cells: 48 cél / ul leukocytes: greater than 500 cél / ul erythrocytes: 82 cél / ul bacteria: rare urinary sediment is confirmed by means of flow cytometry, checking for the presence of bacteria and with a preliminary result of pure population of gram negative on histograms.Gram staining is performed by checking the reported population by cytometry.After the 24 hour incubation period ended, no development of bacterial colonies was observed; the modified enrichment technique for biofilm-forming bacteria is carried out and it is left in incubation for 24 hours.After the incubation time, no growth was observed.It is worth mentioning that it is not the first time that we have such a case.¿.

Brand Name
BD VACUTAINER C&S PRESERVATIVE URINE TUBE
Common Device Name
TRANSPORT CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10356655
Report Number1917413-2020-00644
Device Sequence Number3551764
Product Code JSM
UDI-Device Identifier50382903649513
UDI-Public50382903649513
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number364951
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR